Aa
A
A
Close
Avatar universal
Allergies to thyroid medication
I experience generalized feelings of itching and burning with every form of thyroid supplementation.  My allergies have gotten worse lately - experienced the same sensations with an antihistamine prescribed by an allergist.  

Anyone heard of anything like this and what to do?  I need to take the thyroid medicine indefinitely.

Cancel
1 Answers
Page 1 of 1
351246 tn?1379685732
Hi

Thanks for the post.

I read through your post. Your symptoms are also not reduced by antiallergics. I think probably your thyroid levels are not maintained. High thyroxine levels can also cause itching and burning. Many a times a skin disorder is associated with autoimmune reaction to thyroid. What I am trying to say is that it may not be the medication that is causing the problem, until and unless it has been tested that the medication is the culprit. Also skin disorders associated with thyroid seldom improve even after the thyroxine levels normalize.

However it is difficult to diagnose without examining. So please consult your doctor with the above possibilities.

Hope this helps. Please let me know if there is any thing else.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Asthma Answerers
209987 tn?1451939065
Blank
AB
363281 tn?1353103243
Blank
Nelson, New Zealand